New To This Site / Lexapro Question.....

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

azgringo
New Member


Date Joined Feb 2010
Total Posts : 3
   Posted 3/30/2010 5:31 PM (GMT -7)   
Hello. I'm new to this site and has been a great source of information. I've had anxiety off and on for many years. Went on Lexapro about a year and a half ago and it worked great. I stopped for about 5 months, then started again. When I started again (10 mg), I started feeling jittery and was having problems sleeping. Went back to my doc. He upped the dosage to 20 mg and gave me Ambien to help me sleep. I still feel jittery and don't like the "foggy" feeling after I wake up from taking Ambien.

Since Lexapro worked so well before, I was hoping it would work the same this time around, but just don't seem to be feeling quite right. Not sure if it's anxiety building up or just jittery feelings from the Lexapro.

Has anyone had problems starting and stopping an SSRI......in other words, has anyone been on an SSRI, stopped it, then couldn't tolerate it when going back on it?

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/31/2010 7:29 AM (GMT -7)   
Good Morning and welcome to HealingWell,


I have heard of members taking a med and it works well for them the first time they use it. They discontinue it for whatever reason and then try it again and find it just did not work the same the second time around.



I used this medication for awhile but I was changed to Cymbalta at the time.



Perhaps another member will have better information for you.



Stick with us and glad you found this forum.



Hugs,



Kitt

chirpchirp
Regular Member


Date Joined Jan 2010
Total Posts : 50
   Posted 3/31/2010 6:09 PM (GMT -7)   
I took Prozac for years and when I tried to go back on it, I ended up in the ER with severe panic/side effects. 
 
I also have a friend that takes Zoloft now, but he used to take something else for his panic and when he tried to re-start, it also didn't work.
 
It's really common and I have no idea why!

katnluvr
New Member


Date Joined Sep 2009
Total Posts : 4
   Posted 4/2/2010 2:25 PM (GMT -7)   
I also took Prozac for years, went off it for a couple, then when I started taking it again, got severe anxiety and no help with the depression. Now I take celexa 30 mg/day. For about 3 years now, helps with both...
 
I have heard that sometimes, certain antidepressants/anti-anxiety meds can just quit working for people after several years.

Babers
New Member


Date Joined Mar 2010
Total Posts : 14
   Posted 4/2/2010 3:17 PM (GMT -7)   
Also, lack of sleep can cause anxiety/jitters... so you might want to look into something else to help you sleep. I tried Ambien myself and it just made me dizzy to the point of vomiting... it's such a pain to find the correct combo of meds.

BTW, I wanted to mention I'm on Lexapro as well, for depression and OCD-anxiety... it works GREAT for the depression, but my anxiety is still noticeable, though it is not overwhelming like it was before going on Lexapro.

azgringo
New Member


Date Joined Feb 2010
Total Posts : 3
   Posted 4/3/2010 2:42 PM (GMT -7)   
Thanks everyone for their input. I went back to my primary care doctor who told me he didn't want to switch my medicine since there's no guarantees that a different brand won't have the same or similar side effects. I told him the 20 mg just seems like too much. He said to ride it out a few more weeks. (It's already been over a month!.) Here's the kicker.....after going back and forth with my doctor about my anxiety, my recent experiences on Lexapro, the Ambien causing "foggy" feelings, etc, he finally (and frustratedly) says, "This is really out of my area of expertise. You should see a psychiatrist who is an expert in this kind of thing." Great. So I've got a primary care doctor who doesn't know much about anxiety, SSRI's, etc.... I WANTED to say, "If you're not an expert in this, then how do you know that I should stay on Lexapro? And how do you know I should stay on the 20 mg?" But I didn't. Instead, I went home, cut my dosage back down to 10mg and here I am several days later feeling much, much better. **sigh**

stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 4/3/2010 3:05 PM (GMT -7)   
Whoaaaaaa, your Doctor may have been trying to be honest with you. My FP Doctor handled my mental health drugs for years until the one I was on petered out on me and then we tried this and that and he finally asked me to see the Psychiatrist that only deals in the mental health medications.


A diagnostic evaluation by a Physiciatrist that includes a treatment plan may be a wise choice for you. I know it has worked well for me. With medication and therapy I do well and I still see my FP Doctor for everything


I am glad your feeling better and wish you a Happy Easter.



Kitt

Howlyncat
Elite Member


Date Joined Jan 2005
Total Posts : 24909
   Posted 4/3/2010 4:57 PM (GMT -7)   
i totally agree with Kitt on this i also hv had to seek a pysch doc as my meds were just not doing it and my family doc is the best imho and only wanted the best tx for me
keep us posted and Happy Easter
lyn

SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 4/3/2010 8:08 PM (GMT -7)   
Was on Lexapro for a year.Had a awful time getting off it bit did.......
SnowyLynne

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 9:06 AM (GMT -7)
There are a total of 2,733,488 posts in 301,127 threads.
View Active Threads


Who's Online
This forum has 151264 registered members. Please welcome our newest member, bvail.
352 Guest(s), 8 Registered Member(s) are currently online.  Details
schoolpsych, Tickled6, gitane44, ASAdvocate, maria2016, ChickenArise, Traveler, straydog


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer